Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Advice on going off meds or help paying for them.
    avatar
    An_247527 posted:
    Dr.,

    I need advice on how to go off my meds. I take BuproprionXL 300 mg.(generic Welbutrin) daily, Pantoprazole 40 mg. daily (generic protonix) daily, Synthroid 75 mcg. daily, & Enalarapril 20 mg. daily. I have a month's supply left & will not be able to afford to get more. Is there anywhere to get help getting these meds? If my only choice is to go off them I want to do it safely. I plan to call my Dr. on Monday but would appreciate any advice.
    Reply
     
    avatar
    nopoin responded:
    I had the same problem with my Depakote Er. I'm out of work due to my disorders and under doc orders not to return to work, so I can't get unemployment check. any way Check with your doctor to see if there is any pharmacy companies( the makers of your meds) that have a program the pay for your meds, I go through my local mental health office and they helped me apply for the program and all it cost me for my Depakote is $5.00 a month. or you cam get on line and search pharmacy company's My med is a product of the Abbott pharmacy company. often they display a list of what they have on their program. It's worth check out.
     
    avatar
    itmatsb responded:
    Yes, that's right. Also check with your pharmacy which might know about those programs.

    It's extremely hazardous to your health to stop taking blood pressure, thyroid and anti-depressant medication. To abruptly stop the anti-depressant could cause you terrible side effects from the withdrawal. And having high blood pressure can lead to strokes or heart attacks and other illnesses. A low thyroid can also affect your health negatively. Maybe your doctor can prescribe cheaper meds in the same classification. But you're in for a lot of trouble otherwise.
     
    avatar
    itmatsb replied to nopoin's response:
    To nopoin,
    Can you apply for disability payments since you can't work? That could help your financial situation.
    Sara
     
    avatar
    itmatsb responded:
    To An_247527,
    And you don't say why you suddenly can't afford your medications. Could you apply for unemployment, Medicaid or disability? If you give more information, maybe someone can help you more.
    Sara
     
    avatar
    Elizabeth_WebMD_Staff responded:
    Hi Anon -

    Hopefully you have talked with your doctor and have a plan to continue or taper your meds. As others have explained it may be dangerous to stop taking your meds and in the long run cost you much more.

    In addition to talking with your doctor, pharmacist, and drug companies, here is a post that offers information for free and/or low cost care. Be sure to scroll down to the last response to see additions and updates to some of the websites.

    Free/Low Cost Medical Care, Including Counseling

    Please check back in to let us know how you are doing and what you find out.

    Elizabeth


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.